Alert archive / New York / Snow Advisories in 2007

Snow Advisory 1, NWS Buffalo, NY

February 22, 200710 counties in New York

NWS Buffalo, NY issued this snow advisory at Feb 22, 2007, 1:04 PM EST for 10 counties in New York. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 1:04 PM EST (18:04 UTC)
Expired
Feb 23, 2007, 7:00 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 65 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 221804
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
104 PM EST THU FEB 22 2007

NYZ012-019-020-085-230215-
/O.NEW.KBUF.SN.Y.0001.070222T1804Z-070223T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
104 PM EST THU FEB 22 2007

...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. 

SNOW THIS AFTERNOON WILL ACCUMULATE FROM 1 TO 3 INCHES WITH THE
HIGHER ACCUMULATIONS EXPECTED OVER HIGHER ELEVATIONS OF
CHAUTAUQUA AND CATTARAUGUS COUNTIES.

THE SNOW IS EXPECTED TO CONTINUE TONIGHT. 

ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY ACROSS
SOUTHERN ERIE AND WYOMING COUNTIES BRINGING LOCALIZED TOTALS TO 4
TO 8 INCHES BY FRIDAY MORNING.

ADDITIONAL HEAVIER ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED
OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES BRINGING LOCALIZED TOTALS
BY FRIDAY MORNING OF 5 TO 10 INCHES...MAINLY OVER THE HIGHER
ELEVATIONS.

THE SNOW WILL CONTINUE FRIDAY MORNING WITH THE POTENTIAL FOR A
COUPLE MORE INCHES. THE SNOW SHOULD TAPER OFF FRIDAY AFTERNOON.

A SNOW ADVISORY IS ISSUED WHEN 4 TO 6 INCHES ACCUMULATION IS
EXPECTED. NO SEVERE WINTER WEATHER IS EXPECTED, BUT UNPLOWED
ROADS WILL BE HAZARDOUS. IF YOU WILL BE TRAVELING ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

TMA
4 follow-up statements
000 
WWUS41 KBUF 222049
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EST THU FEB 22 2007

NYZ001>006-230500-
/O.EXB.KBUF.SN.Y.0001.070223T0000Z-070223T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO
349 PM EST THU FEB 22 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY. 

SNOW IS EXPECTED TO ACCUMULATE 3 TO 6 INCHES BY FRIDAY MORNING.

THE SNOW WILL CONTINUE FRIDAY MORNING WITH THE POTENTIAL FOR A
COUPLE MORE INCHES. THE SNOW SHOULD TAPER OFF FRIDAY AFTERNOON.

A SNOW ADVISORY IS ISSUED WHEN 4 TO 6 INCHES ACCUMULATION IS
EXPECTED. NO SEVERE WINTER WEATHER IS EXPECTED... BUT UNPLOWED
ROADS WILL BE HAZARDOUS. IF YOU WILL BE TRAVELING ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ012-019-020-085-230500-
/O.CON.KBUF.SN.Y.0001.000000T0000Z-070223T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
349 PM EST THU FEB 22 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

SNOW IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY OVER HIGHER 
ELEVATIONS.

ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY ACROSS
SOUTHERN ERIE AND WYOMING COUNTIES BRINGING LOCALIZED TOTALS TO
4 TO 8 INCHES BY FRIDAY MORNING.

ADDITIONAL HEAVIER ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED
OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES BRINGING LOCALIZED
TOTALS BY FRIDAY MORNING OF 5 TO 10 INCHES...MAINLY OVER THE
HIGHER ELEVATIONS.

THE SNOW WILL CONTINUE FRIDAY MORNING WITH THE POTENTIAL FOR A
COUPLE MORE INCHES. THE SNOW SHOULD TAPER OFF FRIDAY AFTERNOON.

A SNOW ADVISORY IS ISSUED WHEN 4 TO 6 INCHES ACCUMULATION IS
EXPECTED. NO SEVERE WINTER WEATHER IS EXPECTED... BUT UNPLOWED
ROADS WILL BE HAZARDOUS. IF YOU WILL BE TRAVELING ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

TMA
000 
WWUS41 KBUF 230246
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
946 PM EST THU FEB 22 2007

NYZ001>006-230400-
/O.CAN.KBUF.SN.Y.0001.000000T0000Z-070223T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO
946 PM EST THU FEB 22 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELED THE SNOW
ADVISORY. 

SNOW SHOWERS OF VARYING INTENSITIES WILL CONTINUE OVERNIGHT BUT
ARE ONLY EXPECTED TO ACCUMULATE 1 TO 3 INCHES. NORTHWEST WINDS OF
15 TO 30 MPH COMBINED WITH FALLING TEMPERATURES WILL RESULT IN
SLIPPERY CONDITIONS ON UNTREATED SURFACES.

$$

NYZ012-019-020-085-231200-
/O.CON.KBUF.SN.Y.0001.000000T0000Z-070223T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
946 PM EST THU FEB 22 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

SNOW IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY OVER HIGHER
ELEVATIONS.

SNOW SHOWERS WILL CONTINUE TO BE ENHANCED AS THEY PUSH AGAINST
THE RIDGES FROM CHAUTAUQUA TO SOUTHERN ERIE AND WYOMING COUNTIES
OVERNIGHT AND CAN ACCUMULATE ANOTHER 3 TO 6 INCHES IN A FEW
LOCALES AT HIGHEST ELEVATIONS. ONLY AN INCH OR TWO IS EXPECTED IN THE
VALLEYS AND NEAR THE LAKE AND AT PLACES SUCH AS
DUNKIRK...JAMESTOWN...AND OLEAN.

THE SNOW WILL CONTINUE FRIDAY MORNING WITH THE POTENTIAL FOR A
COUPLE MORE INCHES OVER HIGHER ELEVATIONS. THE SNOW SHOULD TAPER
OFF FRIDAY AFTERNOON.

A SNOW ADVISORY IS ISSUED WHEN 4 TO 6 INCHES ACCUMULATION IS
EXPECTED. NO SEVERE WINTER WEATHER IS EXPECTED... BUT UNPLOWED
ROADS WILL BE HAZARDOUS. IF YOU WILL BE TRAVELING ALLOW EXTRA
TIME TO REACH YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 230850
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
350 AM EST FRI FEB 23 2007

NYZ012-019-020-085-231200-
/O.CON.KBUF.SN.Y.0001.000000T0000Z-070223T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
350 AM EST FRI FEB 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

SNOW SHOWERS WILL CONTINUE MAINLY THIS MORNING ESPECIALLY OVER THE
HIGHER TERRAIN. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES IS
EXPECTED THIS MORNING. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS
UP TO 30 MPH WILL CREATE POOR VISIBILITY AT TIMES IN BLOWING AND
DRIFTING SNOW.

SNOW SHOWERS WILL CONTINUE TO BE ENHANCED AS THEY PUSH AGAINST
THE RIDGES FROM CHAUTAUQUA TO SOUTHERN ERIE AND WYOMING COUNTIES.

THE SNOW SHOULD DIMINISH TO SCATTERED SNOW SHOWERS LATER THIS
MORNING AND AFTERNOON.

UNTREATED ROADS FROM THE SNOW OVERNIGHT AND THIS MORNING WILL MAKE
TRAVEL DIFFICULT ESPECIALLY DURING THE EARLY MORNING COMMUTE. IF
YOU WILL BE TRAVELING ACROSS THE AREA ALLOW EXTRA TIME TO REACH
YOUR DESTINATION. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

JJP
000 
WWUS41 KBUF 231214
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
714 AM EST FRI FEB 23 2007

NYZ012-019-020-085-231315-
/O.EXP.KBUF.SN.Y.0001.000000T0000Z-070223T1200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
714 AM EST FRI FEB 23 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE STEADY SNOW ACROSS THE SOUTHERN TIER WILL CONTINUE TO DECREASE
IN AREAL EXTENT AND INTENSITY AS THE MORNING PROGRESSES.
ADDITIONAL SNOWFALL BETWEEN 7 AM AND 12 NOON WILL AVERAGE 1 TO 2
INCHES WITH LOWER AMOUNTS NEAR LAKE ERIE.

$$

RSH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this snow advisory went out at Feb 22, 12:46 PM EST, 18 minutes earlier.

Area forecast discussion, Feb 22, 12:46 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1246 PM EST THU FEB 22 2007

.AVIATION /18Z-18Z/...

A CLIPPER SYSTEM LOCATED JUST EAST OF GEORGIAN BAY WILL MOVE
SOUTHEAST ACROSS THE AREA THIS AFTERNOON AND THIS EVENING...
MOVING OFF THE NEW ENGLAND COAST TONIGHT. THE SYSTEM WILL KEEP OR
LOWER CEILINGS AND VISIBILITIES TO THE IFR/MVFR RANGE IN SNOW AND
MIST THROUGH THIS EVENING. COLDER AIR AND WRAP AROUND MOISTURE
WILL MOVE INTO THE AREA LATER TONIGHT ON THE BACK SIDE OF THE
CLIPPER. PRIMARILY IFR CONDITIONS ARE EXPECTED AREA WIDE THROUGH
THE REMAINDER OF THE PERIOD...ESPECIALLY SOUTH AND SOUTHEAST OF
THE GREAT LAKES WITH LOCAL LIFR CONDITIONS COULD OCCUR. SOUTHWEST
WIND GUSTING TO NEAR 30 KNOTS AHEAD OF THE CLIPPER WILL SHIFT TO
WEST THIS AFTERNOON THEN TO NORTHWEST TONIGHT WITH OCCASIONAL
GUSTS CONTINUE TO 30 KNOTS.

&&

.PREV DISCUSSION...
/ISSUED 1048 AM EST THU FEB 22 2007/

UPDATE...

STRONG LIFT IN THE LEFT FRONT QUADRANT OF THE UPPER LEVEL JET IS
GENERATING A BURST OF SNOW ALONG THE COLD FRONT WHICH IS NOW
PUSHING THROUGH WESTERN NEW YORK. THERE IS A SHARP BACK EDGE TO
THE NARROW BAND OF STEADY SNOW...SO MOST AREAS WEST OF THE GENESEE
VALLEY WILL SEE AN END TO THE SNOW BEFORE NOONTIME. A SIMILAR
TREND WILL CONTINUE ACROSS THE EASTERN FINGER LAKES. CONVERGENCE
IN THE VICINITY OF THE LOW WILL KEEP THE SNOW GOING THROUGH THE
AFTERNOON ACROSS THE NORTH COUNTRY...BUT THE MORE FAVORABLY UPPER
LEVEL SUPPORT WILL REMAIN SOUTH OF THIS AREA. THEREFORE...WILL
KEEP ACCUMULATIONS UNDER ADVISORY CRITERIA.

THE INCREASING WESTERLY UPSLOPE FLOW WILL GENERATE STEADIER SNOW
SHOWERS ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER. WILL
INDICATE 1 TO 3 INCH ACCUMULATIONS FOR THIS AREA DURING THE
AFTERNOON.

WILL ALSO INDICATE A GENERAL TREND OF STEADY OR FALLING
TEMPERATURES FOR THIS AFTERNOON.

PREV DISCUSSION...
/ISSUED 621 AM EST THU FEB 22 2007/

UPDATE...

HAVE ISSUED AN SPS AND HAVE UPDATED GRAPHICS/ALPHA-NUMERICS TO
ACCOUNT FOR AN EARLIER ARRIVAL TIME OF THE MORNING SNOW. SINCE THE
SNOW WILL BE MOVING THROUGH THE WESTERN METRO AREAS DURING THE
MORNING COMMUTE...FELT THAT AN SPS WAS NECESSARY...EVEN THOUGH
SNOW AMOUNTS SHOULD RANGE FROM JUST ONE TO TWO INCHES.

RSH

PREV DISCUSSION...
/ISSUED 325 AM EST THU FEB 22 2007/

SYNOPSIS...

A FAST MOVING DISTURBANCE WILL COAT THE REGION WITH A COUPLE
INCHES OF WET SNOW TODAY...THEN COLD AIR AND LEFTOVER MOISTURE IN
ITS WAKE WILL HELP TO PRODUCE A COUPLE MORE INCHES OF SNOW
TONIGHT. ALL IN ALL THOUGH...THIS SHOULD ONLY BE A NUISANCE LATE
SEASON EVENT.

WHILE COLD AIR ON THE BACKSIDE OF DISTURBANCE WILL GENERATE MORE
NUISANCE LAKE EFFECT SNOW SHOWERS ON FRIDAY...HIGH PRESSURE WILL
BUILD ACROSS THE GREAT LAKES REGION TO PROVIDE FAIR UNEVENTFUL
WEATHER FOR THE BULK OF THE REGION FRIDAY AFTERNOON THROUGH
SATURDAY NIGHT.

A WEAKENING STORM SYSTEM WILL THEN LIFT ACROSS THE GREAT LAKES
SUNDAY AND MONDAY TO BRING WIDESPREAD MIXED PRECIPITATION ACROSS
OUR REGION.

SHORT TERM /TODAY THROUGH SATURDAY/...

A CLIPPER TYPE AREA OF LOW PRESSURE OVER THE UPPER GREAT LAKES
EARLY THIS MORNING WILL DROP TO THE SOUTHEAST AND BISECT NEW YORK
STATE DURING THE AFTERNOON. BOTH THE OPERATIONAL GFS AND NAM/WRF
HAD A GOOD HANDLE ON ITS POSITION AND STRENGTH AS OF 06Z...AND
BOTH HAVE VERY SIMILAR FORECAST SOLUTIONS THROUGH THIS EVENING.

THESE SOLUTIONS LINE UP WELL WITH OUR CONTINUITY...WHICH
EMPHASIZES TWO MAIN BATCHES OF PCPN. THE FIRST ROUND OF ORGANIZED
SNOW WILL COME AS A RESULT OF FAIRLY STRONG JET DYNAMICS AS A
140KT H25 JET STREAK WILL RACE FROM OHIO TO NORTHERN VIRGINIA. THE
SNOW COULD COME AS AN HOUR OR TWO BURST...AFFECTING THE FAR
WESTERN COUNTIES BETWEEN 14 AND 17Z...THE FINGER LAKES REGION
BETWEEN 17Z AND 19Z AND FINALLY THE EASTERN LAKE ONTARIO REGION
BETWEEN 19Z AND 21Z. AGAIN...SNOWFALL FROM THIS BATCH SHOULD
AVERAGE 1 TO 2 INCHES. DUE TO THE TIME OF YEAR AND AIR TEMP...
THE BULK OF THE ACCUMULATION WILL COME ON SURFACES THAT ARE
ALREADY SNOW COVERED WITH ROADWAYS ONLY BECOMING SLICK DURING
THE SHORT DURATION BURST.

TONIGHT THE CLIPPER WILL BE RACING OFF THE SOUTHERN NEW ENGLAND
COAST. COLDER AIR AND WRAP AROUND SYNOPTIC MOISTURE ON ITS
BACKSIDE WILL THEN PRODUCE FAIRLY WIDESPREAD SNOW SHOWERS ACROSS
THE REGION. THE STEADIEST ACTICITY SHOULD COME ACROSS THE COUNTIES
BORDERING THE SOUTHERN NEARSHORE WATERS OF LK ONTARIO WITH A SHORT
FETCH 340-360 FLOW OF -12C H8 AIR WILL RESULT IN LAKE ENHANCED
ACTIVITY. MOST AREAS WILL PICK UP 1 TO 3 INCHES OF ACCUMULATION
WITH THE HIGHER AMOUNTS COMING IN UPSLOPE AREAS AND ACROSS THE
HIGHER TERRAIN.

WHILE THE SNOWFALL TONIGHT WILL BE SIMILAR IN TOTAL ACCUMULATION
TO THAT OF TODAY...IT IS EXPECTED TO ACCUMULATE MORE EASILY ON
ROADWAYS AND THEREFORE BE MORE LIKELY TO AFFECT TRAVEL CONDITIONS.
THIS WILL BE LARGELY DUE TO THE LACK OF ANY DIURNAL EFFECTS BUT
ALSO BECAUSE OF A LONGER OVERALL DURATION. EVEN SO...AMOUNTS ARE
FORECAST TO BE UNDER ADVISORY CRITERIA SO NO STATEMENTS WILL BE
NEEDED. WILL LET THE FORECAST SPEAK FOR ITSELF AND WILL ADDRESS
ANY PROBLEMS IN THE HWO PRODUCT.

ON FRIDAY...A SURFACE RIDGE WILL BUILD ACROSS THE GREAT LAKES
REGION. THERE WILL BE ENOUGH CYCLONIC CIRCULATION ALOFT...AND A
GREAT ENOUGH LAKE DELTA T TO ALLOW FOR SOME LIMITED LAKE EFFECT
THOUGH OFF LAKE ONTARIO...BUT THIS SHOULD NOT BE NEARLY AS
WIDESPREAD AS THE ACTIVITY FROM TONIGHT. STRONG SUBSIDENCE FROM
THE RIDGE WILL START TO TAKE OVER IN THE AFTERNOON WITH DRIER AIR
AT MID LEVELS CUTTING BACK THE AREAL EXTENT AND OVERALL AMOUNT OF
LAKE EFFECT AS THE DAY PROGRESSES.

THE RIDGE WILL BUILD ACROSS THE EASTERN GREAT LAKES IN EARNEST
FRIDAY NIGHT AND SATURDAY WITH FAIR WEATHER GENERALLY ANTICIPATED
FOR WESTERN AND NORTH CENTRAL NEW YORK.

IN REGARDS TO TEMPERATURES...STAYED CLOSER TO NGM BASED FWC
NUMBERS AS THEY WERE MORE REALISTIC WHEN COUPLED WITH H85 TEMPS
AND ALSO CLOSER TO OUR CONTINUITY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL RIDGE WILL BE BUILDING INTO THE AREA AT THE START OF THE
PERIOD...AS MAJOR STORM SYSTEM STILL FORECAST TO EVOLVE INTO THE
CENTRAL PART OF THE NATION BY THE BEGINNING OF THE WEEKEND.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWING AN UPPER TROUGH OFF THE
WEST COAST. MEDIUM RANGE MODELS CONTINUING TO TAKE THIS TROUGH
INTO THE SOUTHERN ROCKIES BY EARLY SATURDAY WITH A MAJOR CUTOFF LOW
EVOLVING IN THE CENTRAL PLAINS BY EARLY SUNDAY. RIDGING STILL LOOKS
TO PERSIST FROM THE MID ATLANTIC STATES THROUGH THE NORTHEAST CONUS
SUNDAY MORNING WITH THE GFS SUGGESTING LEAD SHORT WAVE MAY TRY AND
SNEAK INTO THE AREA AND BREAK RIDGE DOWN A BIT. IF PRECIPITATION CAN
BREAK OUT EARLY ENOUGH...TEMPERATURES WILL BE CRITICAL FOR
DETERMINING PRECIPITATION TYPE WITH LOW LEVEL COLD AIR LIKELY TO BE
STILL IN PLACE.

UPPER LOW OVER THE GREAT LAKES AT THE END OF THE WEEKEND WILL
GRADUALLY LIFT NORTHWARD IN CANADA THROUGH THE REMAINDER OF THE
PERIOD KEEP TROUGHINESS OVER THE LOWER GREAT LAKES. THOUGH THERE
LOOKS TO BE CHANCES FOR SOME PRECIPITATION THROUGH THIS PERIOD THE
BEST CHANCES MAY BE SUNDAY AFTERNOON THROUGH EARLY MONDAY AS SURFACE
FRONT LIFTS ACROSS THE AREA. SOMEWHAT COLDER AND DRIER AIR ADVECTS
INTO THE AREA BEHIND THE SURFACE FRONT WITH CHANCE CATEGORY
PROBABILITIES THROUGH THE REST OF THE PERIOD WITH THE SUGGESTING OF
SOME INSTABILITY UNDERNEATH UPPER TROUGH. MEDIUM RANGE MODELS NOT
SUGGESTING EXCESSIVE PRECIPITATION THROUGH THE PERIOD AND WITH THE
SUGGESTION OF COLDER AIR ADVECTING INTO THE AREA THE FLOOD AND ICE
JAM THREAT MAY BE MINIMIZED. HOWEVER...THE LATE WEEKEND THROUGH
EARLY NEXT WEEK TIME FRAME STILL BEARS WATCHING WITH THE SUGGESTION
OF A BRIEF WARM-UP AND RAINFALL POTENTIAL.

AVIATION /08Z-06Z/...

A CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND MOVE
OFF THE NEW ENGLAND COAST TONIGHT. THE SYSTEM WILL LOWER CIGS AND
VSBYS TO THE MVFR RANGE IN SNOW BY AROUND 14Z IN THE WEST AROUND 15Z
IN THE GENESEE VALLEY AND NOT TILL AROUND 19Z EAST OF LAKE ONTARIO.
BEFORE THAT THERE WILL BE SOME AREAS OF FOG IN THE WEST THAT WILL
OCCASIONALLY LWR VSBYS TO THE MVFR RANGE. ONCE THE SNOW BEGINS THERE
WILL BE A PERIOD AT THE START THAT WILL LOWER VSBYS OCCASIONALLY TO
AS LOW AS 3/4 MILE TO 1 MILE FROM THE FINGER LAKES WESTWARD WITH
CIGS DROPPING TO THE IFR RANGE FROM ARND 14Z-18Z IN THE WEST BUT AT
THIS TIME CIGS ARE EXPECTED TO STAY IN THE MVFR RANGE FROM THE
FINGER LKS EASTWARD. THE MVFR CIGS AND VSBYS IN SNOW IS EXPECTED TO
CONTINUE TONIGHT BUT VSBYS ARE FORECAST TO IMPROVE TO VFR AFTER 02Z
ACROSS THE NORTH COUNTRY.

MARINE...

 RATHER STRONG CLIPPER TYPE SYSTEM WILL BE DROPPING ACROSS THE
LOWER GREAT LAKES TODAY AND MOVE OFF THE COAST TONIGHT. THE TRACK
OF THIS SYSTEM WOULD SUGGEST THE POTENTIAL FOR INCREASING WINDS
REACHING 30 KNOTS ON LAKE ONTARIO BY THIS EVENING. SMALL CRAFT
ADVISORIES WILL BE ISSUED FOR THE NEARSHORE OF LAKE ONTARIO FROM THE
NIAGARA RIVER TO SODUS BAY BEGINIING LATER THIS AFTERNOON AND
PERSISTING THROUGH FRIDAY. FROM SODUS BAY TO MEXICO BAY THE WINDS
AND WAVES SHLD REACH SMALL CRAFT CRITERIA BY THIS EVENING AND
CONTINUE AT LEAST THROUGH FRIDAY.

A GALE WARNING WILL BE CONTINUED FOR THE NEARSHORES OF LAKE ERIE TO
MATCH THE WARNING UP FOR THE LAKE ERIE OPEN WATERS. GUSTS TO GALE
FORCE ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THIS
EVENING.

LAKE ERIE...AND ALSO LAKE ONTARIO FROM MEXICO BAY TO THE SAINT
LAWRENCE ARE MOSTLY ICE COVERED...THEREFORE WAVES HAVE BEEN OMITTED
FROM FORECASTS IN THESE AREAS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL 3 AM EST FRIDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM
         EST FRIDAY FOR LOZ042-043.
         SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST
         FRIDAY FOR LOZ044.

&&

AVIATION...
Hazardous weather outlook, Feb 22, 4:02 AM EST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST THU FEB 22 2007

NYZ001>008-010>014-019>021-085-230915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
402 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING STORM SYSTEM WILL CROSS WESTERN NEW YORK TODAY...
PRODUCING A BURST OF MODERATE TO HEAVY SNOW WHICH COULD BRIEFLY
COAT AREA ROADWAYS. THE MOST LIKELY TIME FOR TRAVEL PROBLEMS WOULD
BE BETWEEN 9 AND 12 NOON FOR THE NIAGARA FRONTIER AND WESTERN
SOUTHERN TIER...12 NOON TO 2 PM FOR THE FINGER LAKES REGION AND 2
PM TO 4 PM FOR THE EASTERN LAKE ONTARIO REGION.

ALL IN ALL...SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE
TODAY WITH ANOTHER 2 TO 4 INCHES POSSIBLE TONIGHT.

WHILE THESE AMOUNTS ARE UNDER ADVISORY CRITERIA...MANY ROADWAYS
COULD BECOME SLICK DURING TODAYS BURST AND AGAIN TONIGHT IN THE
ABSENCE OF DIURNAL EFFECTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-230915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
402 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Snow Advisories in New York, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.